MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G23812
Medical Device Problem Codes Break (1069); Dent in Material (2526)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #k163018.(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - (b)(6) 2021 - the device did not deploy.Additional information has been requested but none has been received to date.No adverse effects to the patient reported currently.
 
Additional Manufacturer Narrative
Pma/510(k) #k163018.Device evaluation: the zilbs-635-6-12 device of lot number c1781793 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: n/a.Document review: prior to distribution zilbs-635-6-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl; a review of the manufacturing records for zilbs-635-6-12 of lot number c1781793 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1781793.There is no evidence to suggest the user did not follow the instructions for use (ifu0065-3).Image review: n/a.Root cause review: a definitive root cause could not be determined as the available information in relation to this complaint is limited.The device may have failed to deploy for many reasons.For example, the device may have been damaged before being used as it is unknown if the device was inspected prior to use.An incorrect size wire guide size may have used, or the red safety tab may not have been removed.A possible root cause could be attributed to difficult patient anatomy, this may have increased deployment forces resulting in the separation of the outer sheath and preventing the stent from deploying.Summary: the complaint is confirmed based on customer testimony.It is unknown if the patient experienced any adverse effects due to this occurrence.However, it is known that no unintended section of the device remained inside the patient¿s body.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11654439
Report Number3001845648-2021-00299
Device Sequence Number17028675
Product Code FGE
UDI-Device Identifier10827002238128
UDI-Public(01)10827002238128(17)231130(10)C1781793
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberG23812
Device Catalogue NumberZILBS-635-6-12
Device Lot NumberC1781793
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2021
Event Location Hospital
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1